An extension of the Blinder–Oaxaca decomposition to nonlinear models

Bauer, Thomas K. and Sinning, Mathias (2008) An extension of the Blinder–Oaxaca decomposition to nonlinear models. Advances in Statistical Analysis, 92 2: 197-206. doi:10.1007/s10182-008-0056-3


Author Bauer, Thomas K.
Sinning, Mathias
Title An extension of the Blinder–Oaxaca decomposition to nonlinear models
Journal name Advances in Statistical Analysis   Check publisher's open access policy
ISSN 1863-8171
1863-818X
Publication date 2008-05
Sub-type Article (original research)
DOI 10.1007/s10182-008-0056-3
Open Access Status
Volume 92
Issue 2
Start page 197
End page 206
Total pages 10
Place of publication Heidelberg, Germany
Publisher Springer
Language eng
Abstract This paper develops a general Blinder–Oaxaca decomposition that allows the differences in an outcome variable between two groups to be decomposed into (i) a part that is explained by differences in observed characteristics and (ii) a part attributable to differences in the estimated coefficients also for nonlinear regression models. Based on this general model, we show how it can be applied to different models with discrete and limited dependent variables.
Keyword Blinder–Oaxaca decomposition
Nonlinear regression models
General econometric methods
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Economics Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 53 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 62 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 28 Mar 2014, 16:09:47 EST by Alys Hohnen on behalf of School of Economics